Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


why i was sick
May 6, 2012

i have been sick for 2 month "giambarey" my doctor said to stop taking HIV medicen i use 2 take they are called nimividen ,zivinedin and niverapin then after i was sick i started to take truvada and kaletra b/c i have HIV so i want to ask why i got sick and what is truvada &kaletra for,plz tell me the answer if u can!!!

Response from Dr. Young

Hello and thanks for posting.

Seems like you had Guillain Barre Syndrome, which is an autoimmune illness of unknown cause, but often follows a viral infection that causes inflammation of certain nerves, resulting in muscle weakness.

As for your medications, Truvada and Kaletra are commonly used medications for HIV, especially for second line treatment in places other than the US and Europe. From what you've described, I wonder if you had evidence of HIV in your blood, suggesting that your first HIV regimen had failed (or your virus had developed drug resistance). Here in the US, we'd perform HIV drug resistance testing to see if that resistance had emerged, or if not, if the problem was due to poor adherence to your medications.

I hope that is helpful, BY



Previous
Pep and fat redistribution
Next
I am worried

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement